Arizona, 2005

Flash Flood in Arizona, August 11, 2005

August 11, 2005 · NWS VEF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 11, 3:39 PM MST, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 11, 3:39 PM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM PDT THU AUG 11 2005

.SYNOPSIS...A MOIST AIR MASS WILL HOLD OVER MUCH OF SOUTHERN
NEVADA...NORTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA THROUGH THE
WEEKEND FOR A CONTINUING TREND OF AFTERNOON AND EVENING
THUNDERSTORMS. TEMPERATURES ACROSS THE ENTIRE REGION WILL REMAIN
SLIGHTLY BELOW NORMAL.
&&

.SHORT TERM...THE CONVECTIVE POTENTIAL INDICATED BY THE 12Z DRA
SOUNDING HAS MATERIALIZED THIS AFTERNOON WITH STORMS INITIATING OVER
THE MOUNTAINS AND MOVING SOUTH. ALTHOUGH HEAVY RAIN AND SOME HAIL
HAS BEEN EVIDENT WITH THESE STORMS...THEY HAVE BEEN FAIRLY SHORT
LIVED DUE TO THE UNFAVORABLE VERTICAL WIND PROFILE. CAPE VALUES OVER
1500 J/KG STILL OVER MUCH OF MOHAVE AND SOUTHEAST SAN BERNARDINO
COUNTIES SHOULD PROVIDE AMPLE OPPORTUNITY FOR STORM SUPPORT THROUGH
THIS EVENING. SOME STABILIZATION IS INDICATED FRIDAY AS DRIER
SOUTHWEST FLOW SPREADS EAST FROM SOUTHERN CALIFORNIA. DEWPOINTS WERE
IN THE MID 40S AT DAGGETT AND TWENTYNINE PALMS. STILL EXPECT
CONVECTION OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA TO DEVELOP AND MOVE TO THE EAST OR SOUTHEAST ON FRIDAY. A
WEAK LOW OFF THE WEST COAST...WHICH IS APPARENT ON WATER VAPOR
IMAGERY...BEGINS TO APPROACH THE SOUTHERN CALIFORNIA COAST SATURDAY
ACCORDING TO THE GFS. ALTHOUGH IT IS PRECEDED BY WEAK SOUTHWEST
FLOW...DO NOT SEE MUCH CHANGE BETWEEN FRIDAY AND SATURDAY IN
PLACEMENT OR COVERAGE OF THUNDERSTORMS. SUNDAY COULD BE MORE
FAVORABLE TO BRING ADDITIONAL MOISTURE AND BROAD UPWARD FORCING TO
THE FORECAST AREA IF THE LOW CENTER SETS UP NEAR SAN DIEGO.

.LONG TERM...MODELS PERSIST PERSIST IN SLOWLY EJECTING THE SOUTHWEST
OF SAN DIEGO CALIFORNIA LOW ON SUNDAY AND MONDAY AND ACCOMPANY IT
WITH SOME MOISTURE AS WELL. HAVE UPPED THE POPS SUNDAY AND MONDAY.
STILL LOOK FOR DRYER WESTERLY FLOW TO BE GOING ON FROM TUESDAY
ONWARDS. HAVE A DRYING TREND GOING FROM WEST TO EAST NEXT WEEK. HAVE
KEPT INHERITED POPS IN FOR TUESDAY AND WEDNESDAY AND HAVE THE CWA
DRY ON THURSDAY. MADE MINOR TWEAKS IN TEMPERATURES AS OPERATIONAL
AND ENSEMBLE MEAN GUIDANCE SHOW COOLER TEMPERATURES IN THE EXTENDED.
&&

.AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS.
ISOLATED THUNDERSTORMS WILL BE ACROSS ALL THE CORRIDORS THIS
AFTERNOON AND EVENING. NEAR KLAS EXPECT THE AFTERNOON AND EVENING
THUNDERSTORMS STAY ON THE LOCAL MOUNTAIN RANGES AND NOT IN THE LAS
VEGAS VALLEY. WINDS ARE EXPECTED TO BE LIGHT AND FROM THE EAST THIS
EVENING WITH SOME WIND SHIFTS POSSIBLE DUE TO CONVECTIVE OUTFLOW
BOUNDARIES. TOMORROW LOOKS TO BE VERY SIMILAR TO TODAYS PATTERN OF
EVENTS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

ADAIR/JACQUES
Hazardous weather outlook, Aug 11, 10:00 AM MST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT THU AUG 11 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-120700-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1000 AM PDT THU AUG 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...TODAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN
NEVADA AND NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING
THE AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE
CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY
IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The radar

The Las Vegas radar (KESX), 76 km away, was scanning. The volume nearest the first event began at 00:42 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mohave

When
August 11, 5:45 PM MST to 6:45 PM MST
Where
Mohave County, 15 mi W of Kingman
Reported by
LAW ENFORCEMENT
Coordinates
35.200, -114.317

Flooding at the intersection of Highways 68 and 93, and at mile marker 66 on Interstate 40.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464777.